Alert archive / Illinois / Freeze Warnings in 2012
Freeze Warning 6, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze warning at Oct 26, 2012, 3:00 PM CDT for 17 counties in Illinois. It took effect at Oct 27, 2012, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2012, 3:00 PM CDT (20:00 UTC)
- In effect from
- Oct 27, 2012, 3:00 AM CDT
- Expired
- Oct 27, 2012, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Lincoln, IL
Counties Cass County, IL, DeWitt County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Peoria County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 43 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
751 WWUS73 KILX 262000 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT FRI OCT 26 2012 ...FREEZING TEMPERATURES EXPECTED LATE TONIGHT... .A CHILLY CANADIAN AIR MASS WILL SETTLE INTO CENTRAL ILLINOIS OVER THE NEXT COUPLE OF DAYS...RESULTING IN SOME OF THE COLDEST TEMPERATURES OF THE FALL SEASON THUS FAR. WITH CLEAR SKIES AND DIMINISHING WINDS...LOW TEMPERATURES TONIGHT WILL DROP TO AROUND FREEZING IN MANY LOCATIONS. THE COLDEST TEMPERATURES IN THE UPPER 20S TO AROUND 30 WILL OCCUR ALONG AND WEST OF I-55. ILZ027>031-036>038-040>043-047>051-270900- /O.UPG.KILX.FZ.A.0004.121027T0800Z-121027T1300Z/ /O.NEW.KILX.FZ.W.0006.121027T0800Z-121027T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT-MORGAN-SANGAMON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...JACKSONVILLE...SPRINGFIELD 300 PM CDT FRI OCT 26 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...LOW TEMPERATURES TONIGHT WILL DROP INTO THE UPPER 20S TO AROUND 30 DEGREES ALONG AND WEST OF I-55. * IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES LATE TONIGHT INTO EARLY SATURDAY MORNING WILL LIKELY KILL SENSITIVE PLANTS LEFT OUTDOORS. THIS WILL ESSENTIALLY END THE GROWING SEASON ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BARNES
3 follow-up statements
467 WWUS73 KILX 270143 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 843 PM CDT FRI OCT 26 2012 ...FREEZING TEMPERATURES EXPECTED LATE TONIGHT... .A CHILLY CANADIAN AIR MASS WILL SETTLE INTO CENTRAL ILLINOIS OVER THE NEXT COUPLE OF DAYS...RESULTING IN SOME OF THE COLDEST TEMPERATURES OF THE FALL SEASON THUS FAR. WITH CLEAR SKIES AND DIMINISHING WINDS...LOW TEMPERATURES TONIGHT WILL DROP TO AROUND FREEZING IN MANY LOCATIONS. THE COLDEST TEMPERATURES IN THE UPPER 20S TO AROUND 30 WILL OCCUR ALONG AND WEST OF I-55. ILZ027>031-036>038-040>043-047>051-270900- /O.CON.KILX.FZ.W.0006.121027T0800Z-121027T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT-MORGAN-SANGAMON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...JACKSONVILLE...SPRINGFIELD 843 PM CDT FRI OCT 26 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY. * TEMPERATURE...LOW TEMPERATURES TONIGHT WILL DROP INTO THE UPPER 20S TO AROUND 30 DEGREES ALONG AND WEST OF I-55. * IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES LATE TONIGHT INTO EARLY SATURDAY MORNING WILL LIKELY KILL SENSITIVE PLANTS LEFT OUTDOORS. THIS WILL ESSENTIALLY END THE GROWING SEASON ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
486 WWUS73 KILX 270752 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 252 AM CDT SAT OCT 27 2012 ...FREEZING TEMPERATURES EXPECTED EARLY THIS MORNING... .A CHILLY CANADIAN AIR MASS WILL SETTLE INTO CENTRAL ILLINOIS OVER THE NEXT COUPLE OF DAYS...RESULTING IN SOME OF THE COLDEST TEMPERATURES OF THE FALL SEASON THUS FAR. WITH CLEAR SKIES AND DIMINISHING WINDS...LOW TEMPERATURES EARLY THIS MORNING WILL DROP TO AROUND FREEZING IN MANY LOCATIONS. THE COLDEST TEMPERATURES IN THE UPPER 20S TO AROUND 30 WILL OCCUR ALONG AND WEST OF I-55. ILZ027>031-036>038-040>043-047>051-271300- /O.CON.KILX.FZ.W.0006.121027T0800Z-121027T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT-MORGAN-SANGAMON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...JACKSONVILLE...SPRINGFIELD 252 AM CDT SAT OCT 27 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TEMPERATURE...LOW TEMPERATURES TONIGHT WILL DROP INTO THE UPPER 20S TO AROUND 30 DEGREES ALONG AND WEST OF I-55. * IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES LATE TONIGHT INTO EARLY SATURDAY MORNING WILL LIKELY KILL SENSITIVE PLANTS LEFT OUTDOORS. THIS WILL ESSENTIALLY END THE GROWING SEASON ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
322 WWUS73 KILX 271252 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 752 AM CDT SAT OCT 27 2012 ...FREEZE WARNING EXPIRING AT 8 AM CDT THIS MORNING... ILZ027>031-036>038-040>043-047>051-271400- /O.EXP.KILX.FZ.W.0006.000000T0000Z-121027T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT-MORGAN-SANGAMON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...JACKSONVILLE...SPRINGFIELD 752 AM CDT SAT OCT 27 2012 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... WITH THE ONSET OF SUNRISE...TEMPERATURES WILL RISE BACK UP ABOVE FREEZING AFTER 8 AM CDT. THUS THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT THAT TIME. $$ 07
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Oct 26, 2:56 PM CDT, 4 minutes earlier.
Area forecast discussion, Oct 26, 2:56 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 256 PM CDT FRI OCT 26 2012 .DISCUSSION... ISSUED 256 PM CDT FRI OCT 26 2012 SHORT TERM...TONIGHT THROUGH MONDAY MAIN ISSUE IN THE IMMEDIATE SHORT-TERM WILL BE HOW COLD IT WILL GET TONIGHT. AIRMASS CURRENTLY IN PLACE ACROSS CENTRAL ILLINOIS IS QUITE COOL AND DRY...CHARACTERIZED BY 19Z/2PM SURFACE TEMPS IN THE UPPER 40S TO AROUND 50 AND DEWPOINTS IN THE UPPER 20S/LOWER 30S. SKIES ARE MOSTLY CLEAR ACROSS THE WESTERN TWO-THIRDS OF THE KILX CWA...HOWEVER A SHORT-WAVE TROUGH OVER KANSAS IS BEGINNING TO SPREAD HIGH CLOUDINESS EASTWARD TOWARD THE MISSISSIPPI RIVER. THIS FEATURE IS EXPECTED TO WEAKEN AS IT TRACKS E/NE TONIGHT...HOWEVER IT WILL BRING A PERIOD OF HIGH/THIN CLOUD COVER TO MUCH OF THE AREA DURING THE EVENING HOURS. FORECAST SOUNDINGS SUGGEST THIS MOISTURE WILL DISSIPATE AFTER MIDNIGHT...ALLOWING SKIES TO BECOME MOSTLY CLEAR ACROSS THE BOARD. WITH CLEAR SKIES...LIGHT WINDS UNDER 10 MPH...AND A DRY AIRMASS IN PLACE...EXPECT GOOD RADIATIONAL COOLING TO TAKE PLACE OVERNIGHT. BASED ON CURRENT DEWPOINTS...THINK COLDEST READINGS IN THE UPPER 20S TO AROUND 30 DEGREES WILL OCCUR ALONG/WEST OF I-55...WITH LOWER TO MIDDLE 30S FURTHER EAST. WILL THEREFORE UPGRADE THE CURRENT FREEZE WATCH TO A FREEZE WARNING. COOL AND DRY WEATHER WILL PERSIST THROUGHOUT THE WEEKEND INTO EARLY NEXT WEEK...AS HURRICANE SANDY TRACKS NORTHWARD OFF THE EAST COAST...CREATING A BLOCKING PATTERN ACROSS THE CONUS. END RESULT WILL BE SURFACE HIGH PRESSURE REMAINING IN PLACE ALONG/JUST WEST OF THE MISSISSIPPI RIVER FROM SATURDAY THROUGH MONDAY. THANKS TO PERSISTENT NORTHERLY FLOW...HIGH TEMPERATURES EACH DAY WILL ONLY REACH THE UPPER 40S/LOWER 50S WHILE OVERNIGHT LOWS DIP INTO THE UPPER 20S AND LOWER 30S. ANOTHER SHORT-WAVE TROUGH CURRENTLY OVER THE PACIFIC NORTHWEST WILL RACE SOUTHEASTWARD ON SATURDAY...SPREADING A FEW CLOUDS ACROSS CENTRAL ILLINOIS SATURDAY NIGHT. DUE TO THE PARTIAL CLOUD COVER...THINK LOWS WILL GENERALLY REMAIN ABOVE FREEZING EARLY SUNDAY MORNING. FREEZING CONDITIONS MAY RETURN EARLY MONDAY MORNING...AS CLEAR SKIES AND LIGHT WINDS ONCE AGAIN ALLOW GOOD RADIATIONAL COOLING. FREEZE WATCHES/WARNINGS MAY EVENTUALLY BE NEEDED ACROSS THE E/SE CWA AT THAT TIME. LONG TERM...TUESDAY THROUGH FRIDAY QUIET WEATHER IS EXPECTED THROUGHOUT THE EXTENDED...AS DEEP UPPER LOW FROM REMNANTS OF HURRICANE SANDY KEEPS THE WEATHER AT A STAND-STILL ACROSS MUCH OF THE COUNTRY. MODELS DO NOT EJECT THIS POWERFUL SYSTEM NORTHEASTWARD INTO CANADA UNTIL FRIDAY...SO AM NOT EXPECTING MUCH CHANGE UNTIL THE END OF THE WEEK. AS SUCH...HIGH TEMPS WILL REMAIN IN THE 50S THROUGH FRIDAY...BEFORE RISING UPPER HEIGHTS AND A SOUTHERLY RETURN FLOW SPELL A MARKED WARM-UP BY NEXT WEEKEND. BARNES && .AVIATION... ISSUED 1232 PM CDT FRI OCT 26 2012 MVFR CEILINGS IN EAST CENTRAL IL ARE STARTING TO BREAK UP AND WILL CONTINUE THIS TREND EARLY THIS AFTERNOON FOR ANOTHER HOUR OR SO. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS AND BEYOND. A LINGERING PRESSURE GRADIENT AND LOW LEVEL MIXING WILL ALSO RESULT IN WIND GUSTS ACROSS MOST AREAS THIS AFTERNOON. THE HIGHER GUSTS WILL BE IN EASTERN IL WHERE THE GRADIENT IS STRONGEST. THE WIND WILL DROP OFF...ESPECIALLY IN CENTRAL IL AROUND SUNSET AS THE LOWER ATMOSPHERE DECOUPLES. A SHORT WAVE...ROTATING THROUGH THE BASE OF THE MAIN UPPER TROF IN THE EASTERN PLAINS...WILL EJECT TOWARD CENTRAL IL THIS EVENING. THIS WILL WEAKEN THE FARTHER EAST IT MOVES...BUT SHOULD HAVE ENOUGH MOISTURE TO PRODUCE SOME MID AND HIGH CLOUDS AROUND 15 KFT AND HIGHER THIS EVENING AND EARLY TONIGHT. MILLER && .ILX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 3 AM TO 8 AM CDT SATURDAY FOR ILZ027>031- 036>038-040>043-047>051. &&
Hazardous weather outlook, Oct 26, 11:18 AM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1118 AM CDT FRI OCT 26 2012 ILZ027>031-036>038-040>043-047>051-271100- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD- MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 1118 AM CDT FRI OCT 26 2012 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT LOW TEMPERATURES BELOW FREEZING ARE LIKELY FOR LATE TONIGHT ...WHICH MAY HARM TENDER VEGETATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOW TEMPERATURES BELOW FREEZING ARE LIKELY AGAIN SATURDAY NIGHT AND SUNDAY NIGHT...WHICH MAY HARM ANY REMAINING TENDER VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-052>057-061>063-066>068-071>073-271100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND- SHELBY-VERMILION- 1118 AM CDT FRI OCT 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOW TEMPERATURES BELOW FREEZING ARE LIKELY SATURDAY NIGHT AND SUNDAY NIGHT...WHICH MAY HARM ANY REMAINING TENDER VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. MILLER
Nearby
Freeze Warnings in Illinois, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.